Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 20, 2021, 4:27 PM MDT for Platte County, Wyoming. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 4:27 PM MDT (22:27 UTC)
- Expired
- Jul 20, 2021, 5:15 PM MDT
- In force
- 48 min
- Issued by
- NWS Cheyenne, WY
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 150 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -379 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
957 WWUS85 KCYS 202227 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 427 PM MDT Tue Jul 20 2021 WYZ101-103-107-202315- East Platte County WY-Converse County Lower Elevations WY- North Laramie Range WY- 427 PM MDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE AND EAST CENTRAL CONVERSE COUNTIES UNTIL 515 PM MDT... At 427 PM MDT, Doppler radar was tracking a strong thunderstorm near Glendo, or 21 miles southeast of Douglas, moving east at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Glendo and Sibley Peak around 445 PM MDT. Glendo Reservoir and Two Moon Campground around 455 PM MDT. This includes Interstate 25 in Wyoming between mile markers 103 and 122. LAT...LON 4239 10526 4259 10527 4267 10492 4237 10481 TIME...MOT...LOC 2227Z 257DEG 18KT 4250 10516 $$ Rubin
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 20, 2:20 PM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 20, 2:20 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 220 PM MDT Tue Jul 20 2021 .SHORT TERM...(Late this afternoon through Wednesday night) Issued at 220 PM MDT Tue Jul 20 2021 Upper level ridge axis extended from the Northern Plains to the Four Corners. Subtropical/monsoon moisture plume was spreading northward underneath the ridge. Daytime heating and instability were generating scattered showers and thunderstorms west of the Front Range. Storm motion was northeast 15-20 kt. Latest high- resolution model QPF progs up to a 1/4 inch of precipitation over the Badger Creek, Ryan and Mullen burn scars through early this evening. Convection will diminish after sunset. Scattered diurnal showers and thunderstorms will develop Wednesday. Model storm motion will be northeast ~15 kt, with a low risk for burn scar flash flooding Wednesday afternoon and early evening. Very warm temperatures will continue Wednesday with afternoon highs in the upper 80s to upper 90s. Heat indices will range from 85 to 98 degrees. .LONG TERM...(Thursday through Tuesday) Issued at 220 PM MDT Tue Jul 20 2021 Afternoon high temperatures will be in the 90s east of the Laramie Range and 80s west Thursday and Friday. A weak frontal passage late Friday will lower temperatures slightly this weekend with most of the relief found over the Nebraska Panhandle. Despite a brief break- down of the upper level ridge with a upper level trough passing through the Northern Plains and Central Canada Friday, height rises will build back across the area with the monsoon weather pattern continuing into early next week. Isolated to scattered diurnal showers and thunderstorms will present a low risk for burn scar flash flooding. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1111 AM MDT Tue Jul 20 2021 VFR conditions will prevail across all TAF sites, with the exception of possibly KRWL and KLAR that may experience some brief heavy showers this afternoon to evening that may temporarily lower visibilities. Otherwise, BKN to OVC high cloud ceilings are expected across southeast Wyoming and the Nebraska panhandle this afternoon into tomorrow with gusty winds at all TAF sites until around 02Z. && .FIRE WEATHER... Issued at 220 PM MDT Tue Jul 20 2021 Isolated to scattered showers and thunderstorms will develop west of Interstate 25 this afternoon and evening. Monsoon moisture will continue to stream northward across Southeast Wyoming through Thursday, and the entire region Friday through Sunday, resulting in scattered afternoon and evening showers and thunderstorms. Minimum relative humidities will remain above 15 percent and winds generally less than 15 mph, except variable and gusty near showers and thunderstorms. Above normal temperatures will persist for the next several days. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MAJ LONG TERM...MAJ/MB AVIATION...LK FIRE WEATHER...MAJ
Hazardous weather outlook, Jul 20, 3:25 AM MDT, 13 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 325 AM MDT Tue Jul 20 2021 WYZ101>119-210930- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 325 AM MDT Tue Jul 20 2021 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered showers and thunderstorms possible this afternoon and early evening. Initial development likely over the higher terrain around 2-4PM moving towards adjacent plains later in the afternoon. Slow moving storms with heavy rainfall could lead to flash flooding, especially in recently burn areas. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-210930- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 325 AM MDT Tue Jul 20 2021 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 20, 4:27 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 427 PM MDT Tue Jul 20 2021 WYZ101-103-107-202315- East Platte County WY-Converse County Lower Elevations WY- North Laramie Range WY- 427 PM MDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE AND EAST CENTRAL CONVERSE COUNTIES UNTIL 515 PM MDT... At 427 PM MDT, Doppler radar was tracking a strong thunderstorm near Glendo, or 21 miles southeast of Douglas, moving east at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Glendo and Sibley Peak around 445 PM MDT. Glendo Reservoir and Two Moon Campground around 455 PM MDT. This includes Interstate 25 in Wyoming between mile markers 103 and 122. LAT...LON 4239 10526 4259 10527 4267 10492 4237 10481 TIME...MOT...LOC 2227Z 257DEG 18KT 4250 10516 Rubin
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.